MAUDE Adverse Event Report: BECTON, DICKINSON & CO. (SPARKS) BD BACTEC¿ MGIT¿ 960 SIRE KIT; SUSCEPTIBILITY TEST POWDERS, ANTIMYCOBACTERIAL

BECTON, DICKINSON & CO. (SPARKS) BD BACTEC¿ MGIT¿ 960 SIRE KIT; SUSCEPTIBILITY TEST POWDERS, ANTIMYCOBACTERIAL
Catalog Number 245123
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/27/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
B3.Date of event is unknown.The customer reports events occurred in 2025 and in 2026; however, no further information can be provided.The date received by manufacturer has been used for this field.D4.Medical device expiration date: unknown.H4.Device manufacture date: unknown.The information for the additional 510k is as follows: g4.Pma/510(k)#: k014123.A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported while using the bd bactec¿ mgit¿ 960 sire kit, one (1) false resistant m.Tuberculosis patient result was obtained from a mgit instrument.No confirmatory testing was reported; however, the customer noted that no actual growth was observed.Repeat testing occurred and no adverse health impact was reported.This is report 32 of 42.
 
Additional Manufacturer Narrative
Investigation summary: introduction: material #: 245123.Batch #: unknown.Defect: customer reports false resistance while using sire kit batch unknown.Customer confirmed drug affected was inh 0.1ug/ml.Background : mgit 960 sire supplement is manufactured by rehydrating the media components with usp purified water and mixed until a homogeneous solution is obtained.The solution is then sterile filtered and dispensed into vials; stoppers are manually placed in the vial opening; septum caps are manually placed on top of the stopper and then mechanically crimped per standard operating procedures (sop).Antibiotics mgit 960 streptomycin, mgit 960 isoniazid, mgit 960 rifampin and mgit 960 ethambutol are manufactured by rehydrating components in usp purified water and mixing into a homogenous solution.The solution is then sterile filtered, dispensed into vials and stoppered by machine.The vials are lyophilized and crimp caps are applied per sop.Eight mgit 960 sire supplement vials are then manually packaged with one vial of each antibiotic to make a mgit 960 sire supplement kit (material 245123).Batch history review: batch history record review could not be performed as no batch number was provided by the customer.Returned material analysis: there were no photos or physical samples received from the customer; therefore, return sample analysis could not be performed.Complaint history review: the complaint history was reviewed for kit bactec mgit 960 sire (material 245123) and there are no trends for performance issues in the last 12 months.Investigation: retention sample analysis cannot be performed as a specific batch number is required for testing and inspection of retention samples.Trending was performed on the appropriate databases for kit bactec mgit 960 sire (material 245123) and no quality notification trends have been identified for this material in the last 12 months for performance issues.Conclusion: this complaint cannot be confirmed due to lack of available evidence.Complaints received for this device and reported condition will continue to be tracked and trended.Information will be captured on trend reports and monitored.The bd business team regularly reviews the collected data for identification of emerging trends monthly.
 
Event or Problem Description

Brand Name
BD BACTEC¿ MGIT¿ 960 SIRE KIT
Common Device Name
SUSCEPTIBILITY TEST POWDERS, ANTIMYCOBACTERIAL
Manufacturer (Section D)
BECTON, DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer (Section G)
BECTON, DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer Contact
matt j. connor
7 loveton circle
sparks, MD 21152
4103164000
MDR Report Key24700635
Report Number1119779-2026-00552
Device Sequence Number10463282
Product Code MJA
UDI-Device Identifier00382902451235
UDI-Public(01)00382902451235
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K003062
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/26/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number245123
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/27/2026
Supplement Date Received by Manufacturer05/06/2026
Initial Report FDA Received Date03/26/2026
Supplement Report FDA Received Date05/26/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown